Alert archive / Oklahoma / Flash Flood Warnings in 2016
Flash Flood Warning 5, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Apr 17, 2016, 9:12 PM CDT for 5 counties in Oklahoma; Clay County, Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2016, 9:12 PM CDT (02:12 UTC)
- Expired
- Apr 18, 2016, 2:15 AM CDT
- In force
- 5 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carter County, OK, Jefferson County, OK, Love County, OK, Murray County, OK, Stephens County, OK, Clay County, TX
The radar
The Altus AFB radar (KFDR), 139 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.2 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 311 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.2
The text
As transmitted.
791
WGUS54 KOUN 180212
FFWOUN
OKC019-067-085-099-137-TXC077-180715-
/O.NEW.KOUN.FF.W.0005.160418T0212Z-160418T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
912 PM CDT SUN APR 17 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN LOVE COUNTY IN SOUTHERN OKLAHOMA...
EASTERN JEFFERSON COUNTY IN SOUTHERN OKLAHOMA...
CARTER COUNTY IN SOUTHERN OKLAHOMA...
SOUTHWESTERN MURRAY COUNTY IN SOUTHERN OKLAHOMA...
SOUTHEASTERN STEPHENS COUNTY IN SOUTHERN OKLAHOMA...
SOUTHEASTERN CLAY COUNTY IN NORTHERN TEXAS...
* UNTIL 215 AM CDT
* AT 909 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS
SOUTHEAST CLAY COUNTY TEXAS...UP INTO SOUTH-CENTRAL PARTS OF
OKLAHOMA. UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN THIS
EVENING AND ANOTHER TWO INCHES IS POSSIBLE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ARDMORE...LONE GROVE...HEALDTON...WILSON...RINGLING...RYAN...SPRINGER...
TERRAL...BELLEVUE...TATUMS...LOCO...RATLIFF CITY...LEON...OSCAR...
NEWPORT...RUBOTTOM...BURNEYVILLE...MILO...POOLEVILLE...TURNER FALLS AND
HENNEPIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3347 9840 3451 9755 3451 9713 3391 9721
3392 9721 3386 9726 3389 9731 3385 9733
3388 9733 3382 9737 3382 9744 3391 9747
3390 9759 3395 9759 3399 9768 3386 9783
3389 9798 3347 9798
$$
112 follow-up statements
640
WGUS74 KOUN 180329
FFSOUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1029 PM CDT SUN APR 17 2016
OKC019-067-085-099-137-TXC077-180715-
/O.CON.KOUN.FF.W.0005.000000T0000Z-160418T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOVE OK-JEFFERSON OK-CARTER OK-MURRAY OK-STEPHENS OK-CLAY TX-
1029 PM CDT SUN APR 17 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM CDT FOR
NORTHWESTERN LOVE...EASTERN JEFFERSON...CARTER...SOUTHWESTERN
MURRAY...SOUTHEASTERN STEPHENS AND SOUTHEASTERN CLAY COUNTIES...
AT 1027 PM CDT...DOPPLER RADAR AND RAIN GAUGES INDICATED THAT HEAVY
RAIN WAS FALLING OVER THE AREA. BETWEEN 1 AND 3 INCHES OF RAIN HAVE
ALREADY FALLEN THIS EVENING. ANOTHER TWO INCHES OF RAIN IS POSSIBLE
AND THAT WOULD LEAD TO AREAS OF FLASH FLOODING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LONE GROVE...HEALDTON...WILSON...RINGLING...BELLEVUE...TERRAL...CORNISH...
TATUMS...LOCO...RATLIFF CITY...LEON...OSCAR...NEWPORT...RUBOTTOM...
BURNEYVILLE...MILO...POOLEVILLE...HENNEPIN...GRADY...BLUEGROVE...GRAHAM...
TURNER FALLS...PETERSBURG...VASHTI...COURTNEY...JOY...FOX...BUFFALO SPRINGS
AND SHANNON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3347 9840 3451 9755 3451 9713 3391 9721
3392 9721 3386 9726 3389 9731 3385 9733
3388 9733 3382 9737 3382 9744 3391 9747
3390 9759 3395 9759 3399 9768 3386 9783
3389 9798 3347 9798
$$
11069
WGUS74 KOUN 180705
FFSOUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
205 AM CDT MON APR 18 2016
OKC019-067-085-099-137-TXC077-180715-
/O.CON.KOUN.FF.W.0005.000000T0000Z-160418T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LOVE OK-JEFFERSON OK-CARTER OK-MURRAY OK-STEPHENS OK-CLAY TX-
205 AM CDT MON APR 18 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM CDT FOR
NORTHWESTERN LOVE...EASTERN JEFFERSON...CARTER...SOUTHWESTERN
MURRAY...SOUTHEASTERN STEPHENS AND SOUTHEASTERN CLAY COUNTIES...
SHORTLY BEFORE 2 AM...RADAR INDICATED SCATTERED SHOWERS EXTENDING
FROM NEAR TURNER FALLS TO LONE GROVE AND RYAN OKLAHOMA. THE HEAVY
RAINFALL THAT CAUSED FLOODING LATE SUNDAY EVENING HAS ENDED OR
PUSHED EAST. THEREFORE...THE FLASH FLOOD WARNING WILL BE ALLOWED TO
EXPIRE AT 215 AM. HOWEVER... SOME PONDING OF WATER ON ROADWAYS IS
LIKELY THROUGH EARLY MONDAY MORNING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LONE GROVE...HEALDTON...WILSON...RINGLING...BELLEVUE...TERRAL...CORNISH...
TATUMS...LOCO...RATLIFF CITY...LEON...OSCAR...NEWPORT...RUBOTTOM...
BURNEYVILLE...MILO...POOLEVILLE...HENNEPIN...GRADY...BLUEGROVE...GRAHAM...
TURNER FALLS...PETERSBURG...VASHTI...COURTNEY...JOY...FOX...BUFFALO SPRINGS
AND SHANNON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3347 9840 3451 9755 3451 9713 3391 9721
3392 9721 3386 9726 3389 9731 3385 9733
3388 9733 3382 9737 3382 9744 3391 9747
3390 9759 3395 9759 3399 9768 3386 9783
3389 9798 3347 9798
$$
SIXWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Apr 17, 9:10 PM CDT, 2 minutes earlier.
Area forecast discussion, Apr 17, 9:10 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
910 PM CDT SUN APR 17 2016
.UPDATE...
AREA OF RAIN CONTINUES TO SPREAD NORTH AND EAST THIS EVENING. WITH
CURRENT RADAR TRENDS AND LOOKING AT MODEL DATA... HAVE MADE SOME
ADJUSTMENTS TO POPS/WX/QPF GRIDS. LOOKS LIKE THE MOST WIDESPREAD
RAIN WILL OCCUR ALONG AND SOUTHEAST OF THE I-44 CORRIDOR TOWARDS
CENTRAL OK THEN ALONG AND EAST OF I-35 FROM CENTRAL INTO NORTH
CENTRAL OK. SCATTERED LIGHT RAIN SHOWERS WILL BE POSSIBLE TO THE
WEST OF THIS ACTIVITY. MODERATE TO HEAVY RAIN COULD STILL LEAD TO
FLOODING IN SOME AREAS SO WILL CONTINUE WITH FLOOD WATCH BUT WILL
REMOVE A FEW COUNTIES FROM THE SW SIDE OF THE WATCH WHERE IF THEY
GET RAIN... IT WILL LIKELY BE LIGHT AND FLOODING WILL NOT BE A
CONCERN.
RAIN CHANCES WILL SLOWLY SHIFT EAST OVERNIGHT INTO MONDAY MORNING.
FRONT WILL ALSO SLOWLY MOVE EAST. ALL UPDATES OUT SOON.
&&
.PREV DISCUSSION... /ISSUED 640 PM CDT SUN APR 17 2016/
DISCUSSION...
18/00Z TAF DISCUSSION BELOW.
AVIATION...
PRIMARILY IFR FORECAST FIRST 12 TO 18 HOURS OF FORECAST PERIOD.
MAINLY STRATUS/BR WESTERN OKLAHOMA WITH LOWERED CIGS/VSBY KSPS UP
THROUGH CENTRAL AND NORTH-CENTRAL OKLAHOMA TERMINALS. RAIN
EXPECTED THROUGH AT LEAST 06Z KSPS/KLAW UP THROUGH KOKC AND KPNC
BEFORE NEXT ROUND OF RAIN MOVES EAST OF TERMINALS. AREAS OF FOG
AND LOW STRATUS WILL FOLLOW THE RAIN AS WEAK FRONTAL BOUNDARY
FINALLY PUSHES THROUGH. CLEARING EXPECTED FROM WEST TO EAST AFTER
15-18Z TIMEFRAME WITH VFR CONDITIONS EXPECTED AFTER 18Z.
PREV DISCUSSION... /ISSUED 238 PM CDT SUN APR 17 2016/
DISCUSSION...
FIRST BAND OF RAIN CONT TO SLOWLY SHIFT EAST ACROSS EASTERN PART
OF THE AREA THIS AFTN. MANY OF THE 12Z MODELS SHOW ANOTHER
SHORTWAVE LIFTING NORTHEAST OUT OF THE BASE OF THE TROUGH TONIGHT
INTO THE SOUTHERN PLAINS. THIS ALONG WITH A LOW LEVEL BOUNDARY
SHOULD RESULT IN ANOTHER ROUND OF MODERATE RAIN OVERNIGHT
TONIGHT. EXPECT THIS BAND TO DEVELOP NEAR OR JUST WEST OF THE
I-35 CORRIDOR AND SHIFT EAST OVERNIGHT. AN ADDITIONAL 1 TO 2
INCHES OF RAIN WILL BE POSSIBLE... SO WILL LEAVE CURRENT FLOOD
WATCH AS IS FOR TONIGHT.
MOST OF THE SIGNIFICANT RAINFALL WILL BE EXITING THE AREA
MONDAY MORNING WITH A LULL IN THE ACTIVITY ACROSS MUCH OF THE
AREA. HOWEVER EXPECT TO SEE PRECIP LINGER IN SOUTHEAST OK DURING
THE DAY MONDAY AND LIFT BACK NORTHWEST AS YET ANOTHER DISTURBANCE
MOVES OUT INTO THE PLAINS FROM THE SOUTHERN ROCKIES MONDAY NIGHT
INTO TUESDAY. THIS WILL LEAD TO MORE SCATTERED RAIN CONT DURING
THE DAY.
THE CLOSED LOW WILL CONT TO SPIN PIECES OF ENERGY THROUGH
THE SOUTHERN PLAINS THROUGH AT LEAST WEDNESDAY WITH CONT
PRECIP CHANCES. HOWEVER RAINFALL AMOUNTS SHOULD BE MUCH LIGHTER
MIDWEEK.
THE END OF THE WEEK LOOKS DRY AND MILD AS UPPER LOW FINALLY EXITS
TO THE EAST AND SHORTWAVE RIDGING TAKES OVER. ANOTHER LARGER MOVE
ONTO THE WEST COAST BY FRIDAY AND APPROACHES THE SOUTHERN PLAINS
BY LATE NEXT WEEKEND WITH PERHAPS ANOTHER CHANCE FOR SHOWERS/THUNDERSTORMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 53 69 54 72 / 90 20 30 40
HOBART OK 48 69 50 72 / 40 10 10 20
WICHITA FALLS TX 52 71 56 74 / 70 10 40 30
GAGE OK 42 67 44 70 / 30 10 10 30
PONCA CITY OK 53 70 50 73 / 80 40 10 30
DURANT OK 62 71 62 74 / 100 70 70 60
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH THROUGH TUESDAY MORNING FOR OKZ006>008-011>013-
017>020-023>032-038>048-050>052.
TX...FLOOD WATCH THROUGH TUESDAY MORNING FOR TXZ086-089-090.
&&
25/11Hazardous weather outlook, Apr 17, 7:17 PM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORMAN OK 717 PM CDT SUN APR 17 2016 OKZ004>048-050>052-TXZ083>090-190030- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 717 PM CDT SUN APR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... .HEAVY RAINFALL... SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS THIS EVENING. RAIN WILL CONTINUE BUT SLOWLY SHIFT EAST OVERNIGHT INTO MONDAY MORNING. MODERATE TO HEAVY RAIN... WHICH COULD LEAD TO FLOODING IN SOME LOCATIONS... WILL BE POSSIBLE AT TIMES THROUGH EARLY MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... .THUNDERSTORMS... THUNDERSTORMS WILL REMAIN POSSIBLE MONDAY THROUGH THURSDAY. SOME STRONG TO SEVERE STORMS MAY BE POSSIBLE IN PARTS OF SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS WEDNESDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. KURTZ/MAXWELL
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 7:54 PM CDT | Areal Flood Advisory | OUN | Jefferson | 3 hr |
| Apr 17, 8:59 PM CDT | River Flood Warning | OUN | Carter, Johnston, Murray | 4 days |
| Apr 17, 10:27 PM CDT | Areal Flood Advisory | OUN | Cleveland, Garvin, McClain, Murray, Pottawatomie | 4 hr |
| Apr 17, 11:52 PM CDT | Flash Flood Warning | OUN | Cleveland, Garvin, McClain, Murray, Pontotoc, Pottawatomie and 1 more | 3 hr |
| Apr 18, 12:33 AM CDT | Areal Flood Advisory | OUN | Lincoln, Pottawatomie | 3 hr |
| Apr 18, 12:43 AM CDT | Areal Flood Advisory | OUN | Carter, Hughes, Johnston, Murray, Pontotoc, Seminole | 3 hr |
| Apr 18, 1:06 AM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 17 hr |
| Apr 18, 2:23 AM CDT | River Flood Warning | OUN | Carter, Garvin, Murray | 12 hr |
| Apr 18, 12:16 PM CDT | Areal Flood Warning | OUN | Carter, Garvin, Jefferson, Love, McClain, Murray and 3 more | 6 hr |
| Apr 18, 2:04 PM CDT | River Flood Warning | OUN | Jefferson, Love | 50 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2016Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.